Alert archive / Missouri / Tornado Warnings in 2006
Tornado Warning 95, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Sep 22, 2006, 12:56 PM CDT for Camden County, Missouri. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 22, 2006, 12:56 PM CDT (17:56 UTC)
- Expired
- Sep 22, 2006, 1:37 PM CDT
- In force
- 41 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Camden County, MO
The radar
The Springfield radar (KSGF), 104 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 22, 1:08 PM CDT | HAIL 0.75 | Decaturville, MO | |
| Sep 22, 1:23 PM CDT | TSTM WND GST 60 | 2 N Wet Glaize, MO | WINDS ESTIMATED AT GREATER THAN 60 MPH ALONG WITH DIME SIZE HAIL. |
| Sep 22, 1:24 PM CDT | HAIL 0.75 | Montreal, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 22, 12:06 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 409 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 311 m²/s²
- 0-3 km storm-relative helicity
- 363 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 8.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KSGF 221756
TORSGF
MOC029-221900-
/O.NEW.KSGF.TO.W.0095.060922T1756Z-060922T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1256 PM CDT FRI SEP 22 2006
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN CAMDEN COUNTY IN CENTRAL MISSOURI
* UNTIL 200 PM CDT
* AT 1252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 20 MILES
SOUTHWEST OF MONTREAL...OR 15 MILES NORTHEAST OF BUFFALO...MOVING
NORTHEAST AT 45 MPH.
* THE TORNADO IS WILL BE NEAR...
MONTREAL BY 115 PM CDT
WET GLAIZE AND 6 MILES SOUTHEAST OF FREEDOM BY 120 PM CDT
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR
SOUTHERN MISSOURI.
LAT...LON 3790 9285 3790 9261 3787 9260 3782 9257
3783 9251 3786 9242 3802 9241 3802 9252
3808 9260
$$
CRAMER2 follow-up statements
000
WWUS53 KSGF 221809
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
108 PM CDT FRI SEP 22 2006
MOC029-221900-
/O.CON.KSGF.TO.W.0095.000000T0000Z-060922T1900Z/
CAMDEN MO-
108 PM CDT FRI SEP 22 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR
SOUTHEASTERN CAMDEN COUNTY...
AT 102 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR DECATURVILLE...OR
ABOUT 10 MILES SOUTH OF CAMDENTON...MOVING NORTHEAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
MONTREAL...FREEDOM AND WET GLAIZE BY 120 PM CDT
THIS STORM PRODUCED HALF DOLLAR SIZE HAIL AS IT MOVED TO THE NORTH
OF THE ELDRIDGE AREA AROUND 1 PM.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR
SOUTHERN MISSOURI.
LAT...LON 3790 9285 3790 9261 3787 9260 3782 9257
3783 9251 3786 9242 3802 9241 3802 9252
3808 9260
$$
GAEDE000
WWUS53 KSGF 221837
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
137 PM CDT FRI SEP 22 2006
MOC029-221847-
/O.CAN.KSGF.TO.W.0095.000000T0000Z-060922T1900Z/
CAMDEN MO-
137 PM CDT FRI SEP 22 2006
...THE TORNADO WARNING FOR SOUTHEASTERN CAMDEN COUNTY...
IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING.
LAT...LON 3790 9285 3790 9261 3787 9260 3782 9257
3783 9251 3786 9242 3802 9241 3802 9252
3808 9260
$$
GAGANWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Sep 22, 11:14 AM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Sep 22, 11:14 AM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1114 AM CDT FRI SEP 22 2006 ...MESOSCALE CONVECTIVE DISCUSSION... A FEW UPDRAFTS HAVE ALREADY BEEN TRIGGERED THIS MORNING IN RESPONSE TO RAPID MOISTURE TRANSPORT BACK INTO SOUTHERN MISSOURI. RADAR SUGGESTS THAT MOST OF THESE UPDRAFTS ARE BEING CAPPED OFF BY A MID LEVEL SUBSIDENCE INVERSION NOTED FROM THE KSGF 12Z RAOB AT AROUND 15-18 KFT. WITH INCREASE HEATING AND DEEPENING MOISTURE...THIS CAP (SUBSIDENCE INVERSION) WILL PROBABLY BREAK WITHIN THE NEXT HOUR OR SO. THE ENVIRONMENT IS RIPE FOR TORNADOES...LARGE AND DESTRUCTIVE TORNADOES CAN NOT BE RULED OUT. EFFECTIVE DEEP LAYER SHEAR ACROSS THE REGION IS IMPRESSIVE WITH 60-70 KNOTS...0-1KM HELICITIES RANGING FROM 150-300M2/S2. A MODIFIED 12Z KSGF RAOB SUGGESTS THAT 1500-2000 J/KG OF ML CAPE EXISTS ACROSS A BROAD AREA OF SW MO...AND WILL ONLY INCREASE WITH TIME IN THE SHORT TERM...THE AREA OF MOST CONCERN IS ALONG AND SOUTHEAST OF A LINE FROM GROVE OKLAHOMA TO LAKE OF THE OZARKS. CRAMER LONG TERM (SATURDAY NIGHT - THURSDAY)... THIS PERIOD APPEARS TO BE QUIET IN THE WAKE OF OUR ONGOING STORM SYSTEM. COLD FRONT WILL SPREAD THROUGH A CANADIAN AIRMASS THAT WILL SCOUR MOISTURE FROM THE DEEP SOUTH AND INTO THE GULF. THIS WILL LIMIT ANY POTENTIAL FOR ACTIVE WEATHER THROUGH TUESDAY NIGHT. THERE MAY BE A COUPLE OF WEAK DISTURBANCES MIGRATING THROUGH THE NORTHWEST FLOW DURING THESE PERIODS...BUT WEAK LIFT AND LOW MOISTURE MAY ONLY YIELD CLOUD COVER. THE GFS SUGGESTS THAT A STRONGER WAVE COULD IMPACT THE REGION BY WEDNESDAY. MOISTURE WILL STILL BE LACKING HOWEVER BETTER LIFT WITH THIS SYSTEM JUSTIFIES SOME CHANCE POPS FROM WEDNESDAY THROUGH THURSDAY. FOLLOWED THE MEX POPS NUMBERS WITH THESE PERIODS. FALL LIKE TEMPERATURES WILL BE OBSERVED THROUGH THE UPCOMING WORK WEEK WITH HIGHS IN THE 70S AND 80S...AND LOWS RANGING FROM THE 40S TO THE MID 50S. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Sep 22, 10:30 AM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1030 AM CDT FRI SEP 22 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-231100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1030 AM CDT FRI SEP 22 2006 ...INCREASING POTENTIAL FOR TORNADOES THROUGH THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SEVERE THUNDERSTORMS CAPABLE OF PRODUCING POTENTIALLY LONG TRACK TORNADOES...DAMAGING WINDS IN EXCESS OF 80 MPH...AND HAIL IN EXCESS OF GOLF BALL SIZE. AREAS AFFECTED AND TIMING: ALL OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS AFTER 1 PM. THE HIGHEST RISK AREA WILL BE EAST OF HIGHWAY 65. DISCUSSION: SEVERE THUNDERSTORMS WILL LIKELY DEVELOP ACROSS SOUTHEAST KANSAS...NORTHEAST OKLAHOMA AND NORTHERN ARKANSAS THIS AFTERNOON. ANY STORMS THAT DEVELOP WILL LIKELY EXHIBIT SOME ROTATION. THESE THUNDERSTORMS WILL MORE QUICKLY MOVE TO THE EAST-NORTHEAST AT 40 TO 50 MPH. WEST OF HIGHWAY 65...THE PRIMARY HAZARDS WILL BE LARGE HAIL TO THE SIZE OF GOLF BALLS AND DAMAGING WINDS IN EXCESS OF 60 MPH. A FEW TORNADOES WILL ALSO BE POSSIBLE. EAST OF HIGHWAY 65...ATMOSPHERIC CONDITIONS WILL BE MORE FAVORABLE FOR TORNADOES THIS AFTERNOON AND EVENING...ALONG AND EAST OF AN OSAGE BEACH TO BRANSON LINE. LARGE HAIL TO THE SIZE OF BASEBALLS AND DAMAGING WINDS IN EXCESS OF 80 MPH WILL ALSO ACCOMPANY THESE SEVERE THUNDERSTORMS. SEVERE THUNDERSTORMS MAY REDEVELOP OVER MUCH OF THE OUTLOOK AREA AFTER MIDNIGHT. THE GREATEST HAZARDS WITH THESE STORMS WILL BE QUARTER SIZE HAIL AND WINDS IN EXCESS OF 60 MPH. AT THIS TIME...THE TORNADO THREAT APPEARS MINIMAL AFTER MIDNIGHT. HEAVY RAINFALL LEADING TO LOCALIZED FLOODING WILL BE POSSIBLE ACROSS ALL OF THE OUTLOOK AREA THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN ON SATURDAY AFTERNOON AND EVENING. PERSONS EAST OF HIGHWAY 65 CAN EXPECT HAIL UP TO THE SIZE OF GOLF BALLS AND DAMAGING WINDS IN EXCESS OF 60 MPH. A TORNADO OR TWO CANNOT BE RULED OUT. HEAVY RAINFALL LEADING TO LOCALIZED FLOODING WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 1 PM ACROSS THE OUTLOOK AREA. SPOTTERS AND EMERGENCY MANAGERS ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI SHOULD MONITOR THE DEVELOPMENT OF THIS SIGNIFICANT SEVERE WEATHER EVENT CLOSELY. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY/SCHULTZ
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 12:34 PM CDT | Tornado Warning | SGF | Dallas | 41 min |
| Sep 22, 12:46 PM CDT | Tornado Warning | SGF | Laclede | 49 min |
| Sep 22, 1:06 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 69 min |
| Sep 22, 1:20 PM CDT | Tornado Warning | SGF | Pulaski | 35 min |
| Sep 22, 1:33 PM CDT | Tornado Warning | SGF | Shannon, Texas | 50 min |
| Sep 22, 1:38 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 67 min |
| Sep 22, 1:42 PM CDT | Tornado Warning | SGF | Maries, Phelps | 50 min |
| Sep 22, 1:51 PM CDT | Tornado Warning | SGF | Dent | 54 min |
| Sep 22, 3:48 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 57 min |
| Sep 22, 4:02 PM CDT | Tornado Warning | SGF | Dent | 34 min |
| Sep 22, 4:12 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Taney | 63 min |
| Sep 22, 4:35 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 37 min |
| Sep 22, 4:58 PM CDT | Tornado Warning | SGF | Douglas, Ozark | 30 min |
| Sep 22, 5:14 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 61 min |
| Sep 22, 5:21 PM CDT | Tornado Warning | SGF | Howell | 37 min |
| Sep 22, 5:51 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 39 min |
| Sep 22, 5:52 PM CDT | Tornado Warning | SGF | Shannon | 23 min |
| Sep 22, 6:35 PM CDT | Tornado Warning | SGF | Oregon | 25 min |
Nearby
Tornado Warnings in Missouri, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.